Finite speed of propagation in porous media by mass transportation methods

José Antonio Carrillo, Maria Pia Gualdani, Giuseppe Toscani

Research output: Contribution to journalArticleResearchpeer-review

29 Citations (Scopus)

Abstract

In this Note we make use of mass transportation techniques to give a simple proof of the finite speed of propagation of the solution to the one-dimensional porous medium equation. The result follows by showing that the difference of support of any two solutions corresponding to different compactly supported initial data is a bounded in time function of a suitable Monge-Kantorovich related metric. © 2004 Académie des sciences. Published by Elsevier SAS. All rights reserved.
Original languageEnglish
Pages (from-to)815-818
JournalComptes Rendus Mathematique
Volume338
DOIs
Publication statusPublished - 15 May 2004

Fingerprint Dive into the research topics of 'Finite speed of propagation in porous media by mass transportation methods'. Together they form a unique fingerprint.

Cite this